There is no mystery here. You’re overdoing things.
Please reduce your exercise and activity dramatically for at least a week. All you need to do during this time are gentle stretches and bends every few hours during the day along with a 5 minute or less walk around the house every hour or two. You want to do just enough to keep your knee mobile. The rest of your time should be rest, ice and elevation. By doing more than you should at this early stage, you may have created the beginning of chronic inflammation in your knee. You don’t want this, so prompt action is important. The pain shows up at night because you are immobile for long periods and will notice it more.
As for the medication, I sincerely hope you didn’t take 8 acetaminophen PM close together! The dosage for this product is TWO caplets in a 24 hour period. Taking more acetaminophen than recommended can cause kidney problems and is potentially dangerous for you. This is not the acetaminophen product you should be taking anyway. If you’re using acetaminophen for pain use the Extra Strength version with 500mg per tablet. Take 1000mg (two tablets) every 6 hours on a set schedule throughout the day and night. This gives you the maximum of 4000mg within any 24 hour period. When taking this high level of acetaminophen, you must also count in any other products with acetaminophen in them like pain, cold, sinus, or allergy medications - either prescription or over-the-counter. If any other meds have acetaminophen, you will need to reduce the amount of Extra Strength acetaminophen you take.
I agree that you should contact your surgeon’s office today for advice. If they will not prescribe any stronger medication for pain, you can try calling your GP. Sometimes they are more understanding of this need when you are early in surgery. But, your main problem is doing too much too soon. When you get that inflammation calmed down, your nighttime pain should be much more manageable.